Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
halifax

Dosing Opinion Question

I'm on a 6 month accutane course (barring any setbacks, fingers crossed that nothing happens!)

So I've been on accutane for 57 days. The first month I was on 40mg a day, and the second month I was on 80mg. I just got my 3rd month's prescription and I'm going to be on 80mg a day, but for next month my doctor gave me the option of going up to 100mg a day. (I'm 95kg , 210lbs) I have heard that the recommended dosing is anywhere from .5mg/kg to 1.5 mg/kg. Right now, 80mg is .84 mg/kg, and 100mg would be 1.05mg/kg.

Summarized version: Should I bump up to 100mg?

I know at the end of your course you want to have anywhere from 100mg - 150mg of accutane per kg. Here are the two options of courses that I could run, and what my final dosing would end up being.

Month 1: 40mg (already done)

Month 2: 80mg (already done)

Month 3: 80mg (already got RX so can't change now)

Month 4: 100mg

Month 5: 100mg

Month 6: 100mg

Total: 15,000 MG of accutane or 158mg/kg

Month 1: 40mg (already done)

Month 2: 80mg (already done)

Month 3: 80mg (already got RX so can't change now)

Month 4: 80mg

Month 5: 80mg

Month 6: 80mg

Total: 13,200 MG of accutane or 139mg/kg

Opinions?!

Share this post


Link to post
Share on other sites

personally you don't need to be on that high of a dose.... Do you have severe nodular cystic acne. Have you read the rx info that comes with Accutane. Nobody needs that much 80mg is even high.

Besides it states that the med continues to work up to 2months after discontinuing.

The other thing you must think of is you are risking of developing permanent side effects that could be worse then acne. Can you live with that?

good luck w/whatever you decide.

Share this post


Link to post
Share on other sites

i completely agree with you. Don't get me wrong, I'm not trying to say in anyway that I want to go up onto a higher dose.. I know the side effects that I'm guaranteed to get if I go up and the adjustment period, and of course I don't want permanent side effects. I think 80mg is high, but you also have to remember I am 210lbs and the recommended dosing almost requires me to be on a dose this high, otherwise I'd have to go on a much longer course. Yes, the meds do continue working for up to 2 months after, but I'm not putting additional medication into my body, so the fact that it keeps working for up to 2 months after I stop taking the drug doesn't affect my dosing.

Share this post


Link to post
Share on other sites

Hey,

I'm a 19yo male, taking 80mg a day for 6 months as well. I weigh only about 140 pounds.

Yes it's a high dose but a high dose guarantees more realistically that for sure the acne will go into complete remission.

I haven't had bad side effects (well, RARELY) though, so I guess I am lucky.

The dosing is between you and your dermatologist, and don't know much about that. But good luck in any case! :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×